Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 42, NWS Buffalo, NY

June 20, 2009

NWS Buffalo, NY issued this small craft advisory at Jun 20, 2009, 3:45 AM EDT. It took effect at Jun 20, 2009, 1:00 PM EDT. It was in force for 118 min.

The area

The counties it named.

The facts

Issued
Jun 20, 2009, 3:45 AM EDT (07:45 UTC)
In effect from
Jun 20, 2009, 1:00 PM EDT
Expired
Jun 20, 2009, 2:58 PM EDT
In force
118 min
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WHUS71 KBUF 200745
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 AM EDT SAT JUN 20 2009


LEZ040-041-201545-
/O.NEW.KBUF.SC.Y.0042.090620T1700Z-090620T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
345 AM EDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING. 

DEEPENING LOW PRESSURE WILL TRACK ACROSS WESTERN NEW YORK THIS
AFTERNOON AND CAUSE WESTERLY WINDS ON THE LAKE TO INCREASE TO 15
TO 25 KNOTS. THE RESULTING WAVES WILL POSE A HAZARD TO SMALL CRAFT
AND INEXPERIENCED BOATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-201545-
/O.NEW.KBUF.SC.Y.0042.090620T1700Z-090621T0100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
345 AM EDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING. 

DEEPENING LOW PRESSURE WILL TRACK JUST SOUTH OF LAKE ONTARIO THIS
AFTERNOON AND CAUSE NORTHEAST WINDS TO INCREASE TO 30 KNOTS. THE RESULTING 
WAVES WILL POSE A HAZARD TO SMALL CRAFT AND INEXPERIENCED BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-201545-
/O.NEW.KBUF.SC.Y.0042.090620T2000Z-090621T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
345 AM EDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

DEEPENING LOW PRESSURE WILL TRACK JUST SOUTH OF LAKE ONTARIO THIS
AFTERNOON AND CAUSE NORTHEAST WINDS TO INCREASE TO 15 TO 25 KNOTS. 
THE RESULTING WAVES WILL POSE A HAZARD TO SMALL CRAFT AND
INEXPERIENCED BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
496 
WHUS71 KBUF 201401
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1001 AM EDT SAT JUN 20 2009

LEZ040-041-201515-
/O.CAN.KBUF.SC.Y.0042.090620T1700Z-090620T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1001 AM EDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE NOT EXPECTED TO GET AS HIGH AS PREVIOUSLY
EXPECTED FOLLOWING THE PASSAGE OF THE LOW THIS AFTERNOON.

$$

LOZ042-202215-
/O.CON.KBUF.SC.Y.0042.090620T1700Z-090621T0100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1001 AM EDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM EDT THIS EVENING. 

DEEPENING LOW PRESSURE WILL TRACK JUST SOUTH OF LAKE ONTARIO THIS
AFTERNOON AND CAUSE NORTHEAST WINDS TO INCREASE TO 15 TO 25 KNOTS.
THE RESULTING WAVES WILL POSE A HAZARD TO SMALL CRAFT AND
INEXPERIENCED BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-202215-
/O.CON.KBUF.SC.Y.0042.090620T2000Z-090621T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1001 AM EDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO MIDNIGHT EDT TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO MIDNIGHT EDT TONIGHT. 

DEEPENING LOW PRESSURE WILL TRACK JUST SOUTH OF LAKE ONTARIO THIS
AFTERNOON AND CAUSE NORTHEAST WINDS TO INCREASE TO 15 TO
25 KNOTS. THE RESULTING WAVES WILL POSE A HAZARD TO SMALL CRAFT
AND INEXPERIENCED BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
867 
WHUS71 KBUF 201858
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
258 PM EDT SAT JUN 20 2009

...ALL SMALL CRAFT ADVISORIES ARE CANCELLED....

.LOW PRESSURE TRACKED DIRECTLY OVER THE AREA THIS AFTERNOON SO
WINDS AND WAVES NEVER BUILT TO EXPECTED LEVELS. FRESH NORTHERLIES
THIS EVENING WILL DIMINISH OVERNIGHT. WAVES WILL REMAIN WELL BELOW
SMALL CRAFT ADVISORY CRITERIA. 

LOZ042-202000-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-090621T0100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
258 PM EDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

LOW PRESSURE TRACKED DIRECTLY OVER THE AREA THIS AFTERNOON SO
WINDS AND WAVES NEVER BUILT TO EXPECTED LEVELS. FRESH NORTHERLIES
THIS EVENING WILL DIMINISH OVERNIGHT. WAVES WILL REMAIN WELL BELOW
SMALL CRAFT ADVISORY CRITERIA. 

$$

LOZ043-044-202000-
/O.CAN.KBUF.SC.Y.0042.090620T2000Z-090621T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
258 PM EDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

LOW PRESSURE TRACKED DIRECTLY OVER THE AREA THIS AFTERNOON SO WINDS
AND WAVES NEVER BUILT TO EXPECTED LEVELS. FRESH NORTHERLIES THIS
EVENING WILL DIMINISH OVERNIGHT. WAVES WILL REMAIN WELL BELOW
SMALL CRAFT ADVISORY CRITERIA. 

$$

SFM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 2:50 AM EDT, 55 minutes earlier.

Area forecast discussion, Jun 20, 2:50 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
250 AM EDT SAT JUN 20 2009

.SYNOPSIS...
LOW PRESSURE TRACKING EAST ALONG A WARM FRONT WILL BRING A GOOD
LIKELIHOOD OF SHOWERS AND POSSIBLE THUNDERSTORMS TODAY. THE LOW IS
FORECAST TO SLIDE OFF THE EAST COAST TONIGHT...THEN BECOME NEARLY
STATIONARY OFF THE NEW ENGLAND COAST SUNDAY AND MONDAY. THERE IS
STILL A CHANCE THAT A FEW SHOWERS COULD LINGER INTO SUNDAY
MORNING...BEFORE HIGH PRESSURE RIDGES ACROSS THE LOWER LAKES
AND PRODUCES WARM AND DRY CONDITIONS MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MINOR CHANGES TO THE GRIDS THIS EVENING AS WE WILL BE DRY THROUGH
MUCH OF THE EVENING. ONE CLUSTER OF THUNDERSTORMS OVER OHIO HAS
PASSED TO OUR SOUTHWEST FROM OHIO TO WEST VIRGINIA FOLLOWING NICELY
THE 850-700 MB LAYER THETA-E RIDGE. ATTENTION TURNS TO THE ACTIVITY
CURRENTLY OVER WI AND MI. WITH THE 700-850 MB NUDGING FURTHER THE NE
THIS EVENING WOULD EXPECT THIS ACTIVITY TO CROSS WESTERN AND
PORTIONS OF CENTRAL NY LATER TONIGHT. SKIES WILL CONTINUE TO REMAIN
MOSTLY CLOUDY THROUGH THE OVERNIGHT.

     PREVIOUS DISCO AS FOLLOWS...
TONIGHT...LOW PRESSURE IS EXPECTED TO MOVE FROM THE WESTERN LAKES
TO JUST WEST OF WESTERN NEW YORK BY 12Z SATURDAY. THE WARM FRONT
AHEAD OF THE LOW LIFTS NE INTO THE REGION WITH PLENTY OF MOISTURE
AND LIFT ASSOCIATED WITH THE FRONT ESPECIALLY ACROSS THE WESTERN
SOUTHERN TIER AND GENESEE VALLEY. WILL KEEP POPS TO LKLY/CAT RANGE
TONIGHT IN THIS AREAS WITH CHC OF TSTMS AFTER MIDNIGHT. ACROSS THE
EASTERN FINGER LAKES TO OSWEGO COUNTY WILL GO WITH CHANCE OF
SHOWER AND SCATTERED THUNDERSTORMS EARLY SATURDAY MORNING.

A SIGNIFICANT DIFFERENCE BETWEEN THE 06Z AND 12Z RUNS OF NAM HAVE
RAISED DOUBTS AS TO ITS ABILITY TO RESOLVE THE CONVECTIVE FEEDBACK
ISSUE ASSOCIATED WITH THE MIDWESTERN MCS DEVELOP LATE TODAY AND
EASTWARD TRANSLATION OF THE MCS TONIGHT. WHEREAS THE 06Z NAM SHOWED
HEAVY PRECIP OVER MUCH OF WESTERN NY ON SATURDAY...THE 12Z RUN WAS
HUNG UP ON AN MCS FORMING OVER INDIANA AND MOVING THE BULK OF THE
PRECIP FOR SATURDAY INTO WESTERN THEN CENTRAL PA. THIS LEFT MUCH OF
THE FORECAST AREA DRY...WHICH DOESNT AGREE WITH ANY OTHER
OPERATIONAL MODEL. THEREFORE...WILL GO WITH A BLEND OF CONTINUITY
AND GFS/HPC POPS AND QPF...KEEPING THE RISK OF HEAVY PRECIP WITH THE
EMBEDDED TSTMS AND CONCENTRATE THE HIGHER QPF FROM THE THRUWAY TO
THE NY/PA LINE.

WITH THE ABUNDANT ATMOSPHERIC MOISTURE ASSOCIATED WITH THIS
EVENT...PRECIPITABLE WATER VALUES NEAR OR EXCEEDING 200 PERCENT
NORMALS LATE TONIGHT THROUGH SATURDAY...THERE COULD BE LOCAL
DOWNPOURS WITH RAINFALL EASILY EXCEEDING THE FORECAST AMOUNTS...BUT
VERY DIFFICULT TO FORECAST THE EXACT TIME AND LOCATION. THE HPC
EXCESSIVE RAINFALL FORECAST FOR SATURDAY PLACES A SLIGHT RISK OF
RAINFALL EXCEEDENCE ACROSS THE WESTERN SOUTHERN TIER...AND A
MODERATE RISK JUST ACROSS THE STATE LINE INTO WESTERN PA. AS PER THE
SPC DAY ONE AND DAY TWO OUTLOOKS...THE OVERALL RISK OF SEVERE
CONVECTIVE STORMS FOR TONIGHT AND SATURDAY WILL REMAIN TO THE SOUTH
OF THE FORECAST AREA.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
ANY PCPN ASSOCIATED WITH THE SURFACE LOW IS EXPECTED TO END FROM
WEST TO EAST SUNDAY MORNING AS THIS SYSTEM SLIDES OFF THE NEW
ENGLAND COAST. THE MODELS AGREE THAT THE CLOSED UPPER LOW AND THE
ATTENDANT SURFACE LOW WILL REMAIN NEARLY STATIONARY JUST OFF THE NEW
ENGLAND COAST SUNDAY NIGHT THROUGH MONDAY NIGHT. WHILE ANY IMPACTS
IN TERMS OF PCPN SHOULD STAY WELL TO OUR EAST...SOME OF THE CLOUDS
ASSOCIATED WITH THE LOW COULD ROTATE WEST ACROSS CENTRAL AND WESTERN
NEW YORK.

TEMPS THROUGH THE PERIOD WILL GENERALLY AVERAGE OUT WITHIN A FEW
DEGREES OF SEASONAL NORMALS...GENERALLY RANGING FROM THE MID 50S TO
LOWER 60S AT NIGHT...AND IN THE MID-UPPER 70S BY DAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
DURING THE FIRST TWO THIRDS OF THIS TIME PERIOD...THE MEDIUM RANGE
GUIDANCE REMAINS IN DECENT AGREEMENT ON FAVORING A BLOCKING PATTERN
IN THE UPPER ATMOSPHERE...WITH ONE DEEP CLOSED LOW OFF SITUATED OFF
THE SOUTHERN NEW ENGLAND COAST...ANOTHER LOCATED OFF THE NORTHWEST
COAST OF THE UNITED STATES...AND A HIGH AMPLITUDE RIDGE IN BETWEEN.

SOME UNCERTAINTY STILL REMAINS WITH RESPECT TO THE EXACT POSITION OF
THE NEW ENGLAND LOW...AND HOW MUCH INFLUENCE IT WILL HAVE ON OUR
WEATHER. COMPARED TO YESTERDAYS MODEL RUNS...THE 19/00Z ECMWF HAS
TRENDED WEAKER AND FURTHER EAST WITH THIS LOW...WHICH WOULD KEEP ANY
OF ITS ASSOCIATED PRECIP/CLOUD COVER SAFELY EAST OF THE AREA.
MEANWHILE...THE 19/06Z AND 19Z/12Z RUNS OF THE GFS HAVE TRENDED
DEEPER AND FURTHER WEST AT VARYING POINTS DURING THE EARLY TO MIDDLE
PORTIONS OF NEXT WEEK...WHICH WOULD RESULT IN MORE CLOUDS AND THE
POSSIBILITY OF SOME PRECIP FOR THE AREA... PARTICULARLY ACROSS OUR
EASTERN ZONES. GIVEN THE CONTINUING MODEL DIFFERENCES AND THE
GREATER INCONSISTENCIES SEEN IN THE PAST FEW RUNS OF THE GFS...WILL
BE STICKING WITH HPC AND OUR EXISTING CONTINUITY OF A GENERALLY DRY
FORECAST IN THE MONDAY NIGHT-WEDNESDAY NIGHT TIME FRAME...WITH THE
UPPER RIDGE TO OUR WEST THE DOMINANT WEATHER FEATURE.

AS WE GET INTO THE LATTER PORTIONS OF THE PERIOD...THE GFS AND ECMWF
SHOW THE BLOCKING PATTERN ALOFT BREAKING DOWN. THIS WOULD EVENTUALLY
ALLOW A FRONTAL SYSTEM TO APPROACH THE AREA FROM THE NORTHWEST ON
THURSDAY...THEN CROSS NEW YORK STATE SOMETIME BETWEEN THURSDAY NIGHT
AND FRIDAY...WITH THE MODELS SHOWING THEIR USUAL TIMING DIFFERENCES
THIS FAR OUT. AS THIS GENERAL SCENARIO ALSO HAS SUPPORT FROM
HPC...WILL INDICATE A GENERAL LOW CHANCE OF CONVECTION THURSDAY INTO
FRIDAY TO COVER THE PASSAGE OF THIS SYSTEM.

AS FOR TEMPERATURES...THESE SHOULD AVERAGE A LITTLE ABOVE NORMAL
/HIGHS IN THE LOW-MID 80S AND LOWS IN THE LOWER HALF OF THE 60S/
TUESDAY THROUGH THURSDAY WITH OUR AREA UNDER THE INFLUENCE OF THE
UPPER RIDGE...THEN SHOULD COOL A LITTLE FOR FRIDAY WITH THE PASSAGE
OF THE AFOREMENTIONED FRONTAL SYSTEM.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
MCS OVER SOUTHERN ONTARIO AND NORTHERN OHIO SHOWING SIGNS OF
WEAKENING AS IT MOVES EAST TOWARD OUR FCST AREA BUT STILL EXPECT TO
BRING A PERIOD OF SHOWERS/PSBL TSTMS INTO WESTERN AREAS BY ARND 07Z
TO 08Z AND THEN REACHING ROC REGION BY 10Z-11Z. EXPECT MAIN CONCERN
TO BE MODERATE TO HVY SHWRS WITH CONDITIONS DROPPING TO THE MVFR
RANGE WITH THE SHWRS. AS THE LOW OVER MICHIGAN EARLY THIS MORNING
TRACKS EAST INTO NEW YORK THIS AFTERNOON EXPECT MORE SHWRS AND
POSSIBLE TSTMS WITH HEAVY RAIN POTENTIAL WITH CONDITIONS IN THE
MVFR/IFR RANGE THIS AFTERNOON. THIS EVENING IN THE WEST BEHIND THE
LOW EXPECT LOW CLOUDS TO PRODUCE MVFR TO IFR CONDITIONS WITH SOME
LIGHT SHOWERS.

EXPECT A BRIEF PERIOD OF GUSTY WINDS BEHIND THE LOW AS WINDS SHIFT
TO THE NW TO NORTH GENLY IN THE 15-20 KNOT RANGE WITH SOME GUSTS OF
20 TO 25 KNOTS IN SOME AREAS.

OUTLOOK...
SUNDAY...MAINLY VFR.
MONDAY THROUGH WEDNESDAY...VFR.

&&

.MARINE...
LOW PRESSURE MOVING SOUTHEAST FROM THE CENTRAL GREAT LAKES IS
FORECAST TO CROSS WESTERN AND CENTRAL NEW YORK THIS AFTERNOON...THEN
SLIDE OFF THE NEW ENGLAND TONIGHT AND SUNDAY. AS THIS SYSTEM CROSSES
NEW YORK STATE THIS AFTERNOON...THE PRESSURE GRADIENT WILL INCREASE
ENOUGH TO ALLOW WIND AND WAVES TO REACH THE CRITERIA NEEDED FOR A
SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH EARLY TONIGHT. THERE
WILL ALSO BE A RISK OF A FEW THUNDERSTORMS AS THE LOW CROSS NEW YORK
STATE TODAY.

FOLLOWING THIS SYSTEM...EXPECT THE PRESSURE GRADIENT TO RELAX AGAIN
AS HIGH PRESSURE BUILDS BACK INTO THE AREA...RESULTING IN A RETURN
TO GENERALLY LIGHT WINDS AND MINIMAL WAVES FOR SUNDAY INTO THE EARLY
PORTION OF NEXT WEEK.

&&

.HYDROLOGY...
WITH THE ABUNDANT ATMOSPHERIC MOISTURE ASSOCIATED WITH THIS
EVENT...PRECIPITABLE WATER VALUES UP TO 1.5 INCHES LATE TONIGHT
THROUGH SATURDAY...THERE COULD BE LOCAL DOWNPOURS WITH RAINFALL
EASILY EXCEEDING THE FORECAST AMOUNTS...BUT IT REMAINS VERY
DIFFICULT TO FORECAST THE EXACT TIME AND LOCATION...DEPENDING ON
LOCATION OF POSSIBLE DEVELOPMENT OF AN MCS OVER IND/OHIO/SRN MICH
OVERNIGHT. THE HPC RAINFALL ESTIMATES RANGE FROM JUST UNDER AN
INCH IN THE BUFFALO- ROCHESTER AREAS TO 1.5 INCHES ACROSS THE
SOUTHERN TIER AND LESSER AMOUNTS OVER THE NORTH COUNTRY. BUT THIS
IS GENERAL AND SOME AREAS WILL SEE CONSIDERABLY MORE OR LESS THAN
THESE AMOUNTS. THE TIME FRAME FOR POTENTIALLY HEAVIER RAIN HAS
BECOME MORE DEFINED...FROM ABOUT 5 AM TO 1 PM SAT OVER THE FAR
WEST...7 AM TO 3 PM ACROSS THE GENESEE VALLEY AND FINGER LAKES AND
DURING THE AFTERNOON AND EARLY EVENING EAST OF LAKE ONTARIO.
LIGHTER RAIN WILL CONTINUE FOR SEVERAL HOURS THEREAFTER.

THERE SHOULD BE FEW HYDRO ISSUES WITH SUCH RAINFALL...ALTHOUGH
THE TYPICAL POOR DRAINAGE PROBLEMS CAN OCCUR WITH ANY DOWNPOURS.
RIVER AND CREEKS SHOULD RISE A GOOD 1 TO 3 FEET BUT REMAIN WELL
WITHIN BANKFUL. 3-6 HOUR FFG VALUES ARE CLOSE TO 3 INCHES IN THE
WEST BUT ABOUT 2 INCHES OVER THE MID GENESEE VALLEY AND FINGER
LAKES. THE SITUATION WILL BE MONITORED CLOSELY THROUGH THE NIGHT
AND SATURDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
         EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO
         MIDNIGHT EDT TONIGHT FOR LOZ043-044.
         SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM EDT
         THIS EVENING FOR LOZ042.

&&

SYNOPSIS...TJP
NEAR TERM...THOMAS/WCH
SHORT TERM...TJP
LONG TERM...JJR/TJP
AVIATION...JJP/TJP
MARINE...TJP
HYDROLOGY...SFM
Hazardous weather outlook, Jun 19, 3:49 PM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT FRI JUN 19 2009

NYZ001>008-010>014-085-202000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
349 PM EDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT AND SATURDAY.

LOW PRESSURE MOVING EAST ALONG A WARM FRONT MAY BRING PERIODS OF
MODERATE TO HEAVY RAIN TO THE AREA LATE TONIGHT THROUGH SATURDAY. AROUND
AN INCH OF RAIN IS POSSIBLE...AND THE RAIN MAY ALSO BE ACCOMPANIED
BY A FEW THUNDERSTORMS WHICH WOULD ADD TO THE RAINFALL TOTALS.

THIS ADDITIONAL RAINFALL HAS THE POTENTIAL TO CAUSE SOME FLOODING
PROBLEMS SINCE THE GROUND HAS ALREADY BEEN MOISTENED BY MODERATE
TO HEAVY RAIN THAT FELL WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-202000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
349 PM EDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT AND SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-202000-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
349 PM EDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT AND SATURDAY.

LOW PRESSURE MOVING EAST ALONG A WARM FRONT MAY BRING PERIODS OF
MODERATE TO HEAVY RAIN TO THE AREA LATE TONIGHT AND SATURDAY. AN
INCH TO AN INCH AND A HALF OF RAIN IS EXPECTED...AND STEADIER RAIN
MAY ALSO BE ACCOMPANIED BY A FEW THUNDERSTORMS WHICH WOULD ADD TO
THE RAINFALL TOTALS. THE EXCESSIVE RAINFALL OUTLOOK...FOR THE
POTENTIAL OF LOCALLIZED RAINFALL EXCEEDING 5 INCHES...IS WITHIN
THE MODERATE CATEGORY FOR NORTHWESTERN PENNSYLVANIA WITH THE
SLIGHT RISK REACHING PORTIONS OF THE WESTERN SOUTHERN TIER.

THIS ADDITIONAL RAINFALL HAS THE POTENTIAL TO CAUSE SOME FLOODING
PROBLEMS SINCE THE GROUND HAS ALREADY BEEN MOISTENED BY MODERATE
TO HEAVY RAIN THAT FELL WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:03 AM EDTAreal Flood AdvisoryBUFAllegany, Cattaraugus, Chautauqua3 hr

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.